DocumentCode :
1212432
Title :
Finite element modeling of electromagnetic wave interactions with periodic dielectric structures
Author :
Pinello, William P. ; Lee, Robert ; Cangellaris, Andreas C.
Author_Institution :
Dept. of Electr. & Comput. Eng., Arizona Univ., Tucson, AZ, USA
Volume :
42
Issue :
12
fYear :
1994
fDate :
12/1/1994 12:00:00 AM
Firstpage :
2294
Lastpage :
2301
Abstract :
A finite element formulation is presented for the modeling of electromagnetic wave interactions with dielectric structures which are periodic in one dimension in a cartesian coordinate system. The structures are two-dimensional, in the sense that the geometry and material properties remain invariant in one of the other two dimensions; however, they may vary arbitrarily in the third dimension. Fourier series expansions of the periodic permittivity function and Floquet´s theory are used to reduce the problem into a system of coupled ordinary differential equations. The system is solved numerically using an efficient one-dimensional finite element method. Applications of the proposed method include plane wave diffraction by dielectric gratings as well as dispersion analysis of periodically segmented waveguides. Comparisons with results obtained using alternative methods are used to verify the proposed method and demonstrate its accuracy
Keywords :
Fourier series; diffraction gratings; electromagnetic wave scattering; finite element analysis; permittivity; waveguide theory; Floquet´s theory; Fourier series expansions; cartesian coordinate system; coupled ordinary differential equations; dielectric gratings; dispersion analysis; electromagnetic wave interactions; finite element modeling; geometry; material properties; one-dimensional finite element method; periodic dielectric structures; periodic permittivity function; periodically segmented waveguides; plane wave diffraction; Dielectrics; Differential equations; Electromagnetic modeling; Electromagnetic scattering; Finite element methods; Fourier series; Geometry; Material properties; Periodic structures; Permittivity;
fLanguage :
English
Journal_Title :
Microwave Theory and Techniques, IEEE Transactions on
Publisher :
ieee
ISSN :
0018-9480
Type :
jour
DOI :
10.1109/22.339755
Filename :
339755
Link To Document :
بازگشت